MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR POLY TB SZ4 9MM LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII CR POLY TB SZ4 9MM LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420248
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Injury (2348)
Date of Event 03/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a total knee arthroplasty to her left knee on (b)(6) 2016.After replacement patient experienced severe pain, discomfort, and suffered injuries requiring a revision surgery on (b)(6) 2017 to remove and replace the implants.Patient had a second revision surgery performed on her left knee on (b)(6) 2017.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.A review of complaint history for the listed part revealed no prior complaints for the listed batch.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Event or Problem Description
It was reported that patient underwent a total knee arthroplasty to her left knee on (b)(6), 2016.After replacement patient experienced severe pain, discomfort, progressive osteolysis, and tibial component loosening, requiring a medically indicated revision surgery on (b)(6), 2017.During revision surgery the tibial baseplate and the insert were explanted and replaced for new devices.

Brand Name
GII CR POLY TB SZ4 9MM LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8040449
Report Number1020279-2018-02378
Device Sequence Number19228754
Product Code JWH
UDI-Device Identifier03596010206671
UDI-Public03596010206671
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420248
Device Catalogue Number71420248
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/11/2018
10/11/2018
09/23/2021
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/27/2019
09/14/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578/UNKNOWN; 71420578/UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR